Hindawi Publishing Corporation Journal of Inequalities and Applications Volume 2011, Article ID 957541, 9 pages doi:10.1155/2011/957541 ResearchArticleOntheStabilityofQuadraticDoubleCentralizersandQuadraticMultipliers:AFixedPoint Approach Abasalt Bodaghi, 1 Idham Arif Alias, 2 and Madjid Eshaghi Gordji 3 1 Department of Mathematics, Garmsar Branch, Islamic Azad University, Garmsar, Iran 2 Laboratory of Theoretical Studies, Institute for Mathematical Research, University Putra Malaysia UPM, 43400 Serdang, Selangor Darul Ehsan, Malaysia 3 Department of Mathematics, Semnan University, P.O. Box 35195-363, Semnan, Iran Correspondence should be addressed to Abasalt Bodaghi, abasalt.bodaghi@gmail.com Received 3 December 2010; Revised 11 January 2011; Accepted 18 January 2011 Academic Editor: Michel Chipot Copyright q 2011 Abasalt Bodaghi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. We prove the superstability ofquadraticdoublecentralizersandofquadratic multipliers on Banach algebras by fixed point methods. These results show that we can remove the conditions of being weakly commutative and weakly without order which are used in the work of M. E. Gordji et al. 2011 for Banach algebras. 1. Introduction In 1940, Ulam 1 raised the following question concerning stabilityof group homomor- phisms: under what condition does there exist an additive mapping near an approximately additive mapping? Hyers 2 answered the problem of Ulam for Banach spaces. He showed that for two Banach spaces X and Y,if>0andf : X→Ysuch that f x y − f x − f y ≤ , 1.1 for all x, y ∈X, then there exist a unique additive mapping T : X→Ysuch that f x − T x ≤ , x ∈X . 1.2 2 Journal of Inequalities and Applications The work has been extended to quadratic functional equations. Consider f : X→Yto be a mapping such that ftx is continuous in t ∈ R, for all x ∈X. Assume that there exist constants ≥ 0andp ∈ 0, 1 such that f x y − f x − f y ≤ x p y p , x ∈X . 1.3 Th. M. Rassias in 3 showed with the above conditions for f, there exists a unique R-linear mapping T : X→Ysuch that f x − T x ≤ 2 2 − 2 p x p , x ∈X . 1.4 G ˘ avrut¸a then generalized the Rassias’s result in 4. A square norm on an inner product space satisfies the important parallelogram equality x y 2 x − y 2 2 x 2 y 2 . 1.5 Recall that t he functional equation f x y f x − y 2f x 2f y 1.6 is called quadratic functional equation. In addition, every solution of functional eqaution 1.6 is said to be aquadratic mapping. A Hyers-Ulam stability problem for thequadratic functional equation was proved by Skof 5 for mappings f : X→Y, where X is a normed space and Y is a Banach space. Cholewa 6 noticed that the theorem of Skof is still true if the relevant domain X is replaced by an abelian group. Indeed, Czerwik in 7 proved the Cauchy-Rassias stabilityofthequadratic functional equation. Since then, thestability problems of various functional equation have been extensively investigated by a number of authors e.g, 8–13. One should remember that the functional equation is called stable if any approximately solution to the functional equation is near to a true solution of that functional equation, and is super superstable if every approximately solution is an exact solution of it see 14. Recently, the first and third authors in 15 investigated thestabilityofquadraticdouble centralizer: the maps which are quadraticanddouble centralizer. Later, Eshaghi Gordji et al. introduced a new concept ofthequadraticdouble centralizer andthequadratic multipliers in 16,and established thestabilityofquadraticdouble centralizer andquadratic multipliers on Banach algebras. They also established the superstability for those which are weakly commutative and weakly without order. In this paper, we show that the hypothesis on Banach algebras being weakly commutative and weakly without order in 16 can be eliminated, and prove the superstability ofquadraticdoublecentralizersandquadratic multipliers ona Banach algebra by a method of fixed point. Journal of Inequalities and Applications 3 2. StabilityofQuadraticDoubleCentralizersA linear mapping L : A→Ais said to be left centralizer onA if LabLab, for all a, b ∈A. Similarly, a linear mapping R : A→Asatisfying RabaRb, for all a, b ∈Ais called right centralizer on A.Adouble centralizer onA is a pair L, R, where L is a left centralizer, R is a right centralizer and aLbRab, for all a, b ∈A. An operator T : A→Ais said to be a multiplier if aTbTab, for all a, b ∈A. Throughout this paper, let A be a complex Banach algebra. Recall that a mapping L : A→Ais aquadratic left centralizer if L is aquadratic homogeneous mapping, that is L is quadraticand L λaλ 2 La, for all a ∈Aand λ ∈ C,andLabLab 2 , for all a, b ∈A. A mapping R : A→Ais aquadratic right centralizer if R is aquadratic homogeneous mapping and Raba 2 Rb, for all a, b ∈A. Also, aquadraticdouble centralizer of an algebra A is a pair L, R where L is aquadratic left centralizer, R is aquadratic right centralizer anda 2 LbRab 2 , for all a, b ∈Asee 16 for details. It is proven in 8; that for the vector spaces X and Y andthe fixed positive integer k, the map f : X→Yis quadratic if and only if the following equality holds: 2f kx ky 2 2f kx − ky 2 k 2 f x k 2 f y . 2.1 We thus can show that f is quadratic if and only if for a fixed positive integer k, the following equality holds: f kx ky f kx − ky 2k 2 f x 2k 2 f y . 2.2 Before proceeding to the main results, we will state the following theorem which is useful to our purpose. Theorem 2.1 The alternative of fixed point 17. Suppose t hat we are given a complete generalized metric space X, d anda strictly contractive mapping T : X → X with Lipschitz constant L. Then for each given x ∈ X,eitherdT n x, T n1 x∞, for all n ≥ 0, or else exists a natural number n 0 such that 1 dT n x, T n1 x < ∞, for all n ≥ n 0 , 2 the sequence {T n x} is convergent to a fixed point y ∗ of T, 3 y ∗ is the unique fixed pointof T in the set Λ{y ∈ X : dT n 0 x, y < ∞}, 4 dy, y ∗ ≤ 1/1 − Ldy, Ty, for all y ∈ Λ. Theorem 2.2. Let f j : A→Abe continuous mappings with f j 00 (j 0, 1), and let φ : A 6 → 0, ∞ be continuous in the first and second variables such that f j λa λb cd f j λa − λb cd − 2λ 2 f j a f j b −2 1 − j f j c d 2 1−j j c 2 f j d j u 2 f 0 v − f 1 u v 2 ≤ a, b, c, d, u, v , 2.3 4 Journal of Inequalities and Applications for all λ ∈ T {λ ∈ C : |λ| 1} and, for all a, b,c, d,u, v ∈A,j 0, 1. If there exists a constant m, 0 <m<1 such that φ a, b, c, d, u, v ≤ 4m Min φ a 2 , b 2 , c 2 ,d, u 2 , v 2 ,φ a 2 , b 2 ,c, d 2 , u 2 , v 2 , 2.4 for all a, b, c, d, u, v ∈A, then there exists a unique doublequadratic centralizer L, R onA satisfying f 0 a − L a ≤ 1 4 1 − m φ a, a, 0, 0, 0, 0 , 2.5 f 1 a − R a ≤ 1 4 1 − m φ a, a, 0, 0, 0, 0 , 2.6 for all a ∈A. Proof. From 2.4, it follows that lim i 4 −i φ 2 i a, 2 i b, 2 i c, d,2 i u, 2 i v 0, 2.7 for all a, b,c, d,u, v ∈A. Putting j 0,λ 1,a b, c d u v 0 and replacing a by 2a in 2.3,weget f 0 2a − 4f 0 a ≤ φ a, a, 0, 0, 0, 0 , 2.8 for all a ∈A. By the above inequality, we have 1 4 f 0 2a − f 0 a ≤ 1 4 φ a, a, 0, 0, 0, 0 , 2.9 for all a ∈A. Consider the set X : {g : A→A|g00} and introduce the generalized metric on X: d h, g : inf C ∈ R : g a − h a ≤ Cφ a, a, 0, 0, 0, 0 , ∀a ∈A . 2.10 It is easy to show that X, d is complete. Now, we define the linear mapping Q : X → X by Q h a 1 4 h 2a , 2.11 for all a ∈A.Giveng,h ∈ X,letC ∈ R be an arbitrary constant with dg,h ≤ C,thatis g a − h a ≤ Cφ a, a, 0, 0, 0, 0 , 2.12 Journal of Inequalities and Applications 5 for all a ∈A. Substituting a by 2a in the inequality 2.12 and using 2.4 and 2.11, we have Qg a − Qh a 1 4 g 2a − h 2a ≤ 1 4 Cφ 2a, 2a, 0, 0, 0, 0 ≤ Cmφ a, a, 0, 0, 0, 0 , 2.13 for all a ∈A. Hence, dQg, Qh ≤ Cm. Therefore, we conclude that dQg, Qh ≤ mdg,h, for all g, h ∈ X. It follows from 2.9 that d Qf 0 ,f 0 ≤ 1 4 . 2.14 By Theorem 2.1, Q has a unique fixed point L : A→Ain the set X 1 {h ∈ X, df 0 ,h < ∞}. Onthe other hand, lim n →∞ f 0 2 n a 4 n L a , 2.15 for all a ∈A.ByTheorem 2.1 and 2.14,weobtain d f 0 ,L ≤ 1 1 − m d Qf 0 ,L ≤ 1 4 1 − m , 2.16 that is, the inequality 2.5 is true, for all a ∈A. Now, substitute 2 n aand 2 n b by aand b respectively, put c d u v 0andj 0in2.15. Dividing both sides ofthe resulting inequality by 2 n , and letting n goes to infinity, it follows from 2.7 and 2.3 that L λa λb L λa − λb 2λ 2 L a 2λ 2 L b , 2.17 for all a, b ∈Aand λ ∈ T. Putting λ 1in2.17 we have L a b L a − b 2L a 2L b , 2.18 for all a, b ∈A. Hence L is aquadratic mapping. Letting b 0in2.17,wegetLλaλ 2 La, for all a, b ∈Aand λ ∈ T. We can show from 2.18 that Lrar 2 La for any rational number r. It follows from the continuity of f 0 and φ that for each λ ∈ R, Lλaλ 2 La.So, L λa L λ | λ | | λ | a λ 2 | λ | 2 L | λ | a λ 2 | λ | 2 | λ | 2 L a λ 2 L a , 2.19 6 Journal of Inequalities and Applications for all a ∈Aand λ ∈ Cλ / 0. T herefore, L is quadratic homogeneous. Putting j 0, a b u v 0in2.3 and replacing 2 n c by c,weobtain f 0 2 n cd 4 n − f 0 2 n c 4 n d 2 ≤ 1 2 4 −n φ 0, 0, 2 n c, d,0, 0 . 2.20 By 2.7, the right hand side of t he above inequality tends to zero as n →∞. It follows from 2.15 that LcdLcd 2 , for all c, d ∈A. Therefore L is aquadratic left centralizer. Also, one can show that there exists a unique mapping R : A→Awhich satisfies lim n →∞ f 1 2 n a 4 n R a , 2.21 for all a ∈A. The same manner could be used to show that R is aquadratic right centralizer. If we substitute u and v by 2 n u and 2 n v in 2.3 respectively, and put a b c d 0, and divide both sides ofthe obtained inequality by 8 n , then we get u 2 f 0 2 n v 2 n − f 1 2 n u 2 n v 2 ≤ 8 −n φ 0, 0, 0, 0, 2 n u, 2 n v . 2.22 Passing to the limit as n →∞, and again from 2.7, we conclude that u 2 LvRuv 2 ,for all u, v ∈A. Therefore L, R is aquadraticdouble centralizer on A. This completes the proof of this theorem. Now, we establish the superstability ofdoublequadraticcentralizerson Banach algebras as follows. Corollary 2.3. Let 0 <m<1,p<2 with 2 p−2 ≤ m,letf j : A→Abe continuous mappings with f j 00 (j 0, 1), and let f j λa λb cd f j λa − λb cd − 2λ 2 f j a f j b − 2 1 − j f j c d 2 1−j j c 2 f j d j u 2 f 0 v − f 1 u v 2 ≤ a p b p c p u p v p d p , 2.23 for all λ ∈ T {λ ∈ C : |λ| 1} and, for all a, b, c,d, u, v ∈A,j 0, 1.Thenf 0 ,f 1 is adoublequadratic centralizer on A. Proof. The result follows from Theorem 2.2 by putting φa, b, c, d, u, va p b p c p u p v p d p . Journal of Inequalities and Applications 7 3. StabilityofQuadratic Multipliers Assume that A is a complex Banach algebra. Recall that a mapping T : A→Ais aquadratic multiplier if T is aquadratic homogeneous mapping, anda 2 TbTab 2 , for all a, b ∈Asee 16. We investigate thestabilityofquadratic multipliers. Theorem 3.1. Let f : A→Abe a continuous mapping with f00 and let φ : A 4 → 0, ∞ be a function which is continuous in the first and second variables such that f λa λb f λa − λb − 2λ 2 f a f b c 2 f d − f c d 2 ≤ φ a, b, c, d , 3.1 for all λ ∈ T and all a, b, c, d ∈A. Suppose exists a constant m, 0 <m<1, such that φ 2a, 2b, 2c, 2d ≤ 4mφ a, b, c, d , 3.2 for all a, b, c, d ∈A. Then there exists a unique multiplier T onA satisfying f a − T a ≤ 1 4 1 − m φ a, a, 0, 0 , 3.3 for all a ∈A. Proof. It follows from 3.2 that lim n →∞ φ 2 n a, 2 n b, 2 n c, 2 n d 4 n 0, 3.4 for all a, b, c, d ∈A. Putting λ 1, a b, c d 0in3.1,weobtain f 2a − 4f a ≤ φ a, a, 0, 0 , 3.5 for all a ∈A.Thus f a − 1 4 f 2a ≤ 1 4 φ a, a, 0, 0 , 3.6 for all a ∈A.NowwesetX : {h : A→A|h00} and introduce the generalized metric on X as d g,h : inf C ∈ R : g a − h a ≤ Cφ a, a, 0, 0 , ∀a ∈A . 3.7 It is easy to show that X, d is complete. Consider the mapping Φ : X → X defined by Φha1/4h2a, for all a ∈A. By the same reasoning as in the proof of Theorem 2.2, Φ is strictly contractive on X. It follows from 3.6 that dΦf, f ≤ 1/4.ByTheorem 2.1, Φ has a unique fixed point in the set X 1 : {h ∈ X : df, h < ∞}.LetT be the fixed pointof Φ. Then 8 Journal of Inequalities and Applications T is the unique mapping with T2a4Ta, for all a ∈Asuch that there exists C ∈ 0, ∞ satisfying T x − f x ≤ Cφ a, a, 0, 0 , 3.8 for all a ∈A. Onthe other hand, we have lim n →∞ dΦ n f,T0. Thus lim n →∞ 1 4 n f 2 n x T x , 3.9 for all a ∈A. Hence d f, T ≤ 1 1 − m d T, Φ f ≤ 1 4 1 − m . 3.10 This implies the inequality 3.3. It follows from 3.1, 3.4 and 3.9 that T λa λb T λa − λb − 2λ 2 T a − 2λ 2 T b lim n →∞ 1 4 n T 2 n λa λb T 2 n λa − λb − 2λ 2 T 2 n a − 2λ 2 T 2 n b ≤ lim n →∞ 1 4 n φ 2 n a, 2 n b, 0, 0 0, 3.11 for all a, b ∈A.Thus L λa λb L λa − λb 2λ 2 L a 2λ 2 L b , 3.12 for all a, b ∈Aand λ ∈ T. Letting b 0in3.14, we have Lλaλ 2 La, for all a, b ∈A and λ ∈ T. Now, it follows from the proof of Theorem 2.1 and continuity of f and φ that T is C-linear. If we substitute c and d by 2 n c and 2 n d in 3.1, respectively, and put a b 0and we divide the both sides ofthe obtained inequality by 8 n ,weget c 2 f 2 n d 4 n − f 2 n c 4 n d 2 ≤ φ 0, 0, 2 n c, 2 n d 8 n . 3.13 Passing to the limit as n →∞,andfrom3.4 we conclude that c 2 TdTcd 2 , for all c, d ∈A. Using Theorem 3.1, we establish the superstability ofquadratic multipliers on Banach algebras. Journal of Inequalities and Applications 9 Corollary 3.2. Let 0 <m<1,p<2/3 with 2 3p−2 ≤ m, and f : A→Abe a continuous mapping with f00, and let f λa λb f λa − λb − 2λ 2 f a f b c 2 f d − f c d 2 ≤ a p ab p c p d p , 3.14 for all λ ∈ T {λ ∈ C : |λ| 1} and, for all a, b, c, d ∈A.Thenf is aquadratic multiplier on A. Proof. The results follows from Theorem 3.1 by putting φa, b, c, da p b p c p d p . References 1 S. M. Ulam, Problems in Modern Mathematics, chapter VI, John Wiley & Sons, New York, NY, USA, Science edition, 1940. 2 D. H. Hyers, “On thestabilityofthe linear functional equation,” Proceedings ofthe National Academy of Sciences ofthe United States of America, vol. 27, pp. 222–224, 1941. 3 Th. M. Rassias, “On thestabilityofthe linear mapping in Banach spaces,” Proceedings ofthe American Mathematical Society, vol. 72, no. 2, pp. 297–300, 1978. 4 P. G ˘ avrut¸a, “A generalization ofthe Hyers-Ulam-Rassias stabilityof approximately additive mappings,” Journal of Mathematical Analysis and Applications, vol. 184, no. 3, pp. 431–436, 1994. 5 F. Skof, “Proprieta’ locali e approssimazione di operatori,” Rendiconti del Seminario Matematico e Fisico di Milano, vol. 53, pp. 113–129, 1983. 6 P. W. Cholewa, “Remarks onthestabilityof functional equations,” Aequationes Mathematicae, vol. 27, no. 1-2, pp. 76–86, 1984. 7 S. Czerwik, “On thestabilityofthequadratic mapping in normed spaces,” Abhandlungen aus dem Mathematischen Seminar der Universit ¨ at Hamburg, vol. 62, pp. 59–64, 1992. 8 M. Eshaghi Gordji and A. Bodaghi, “On the Hyers-Ulam-Rassias stability problem for quadratic functional equations,” East Journal on Approximations, vol. 16, no. 2, pp. 123–130, 2010. 9 M. Eshaghi Gordji and M. S. Moslehian, “A trick for investigation of approximate derivations,” Mathematical Communications, vol. 15, no. 1, pp. 99–105, 2010. 10 M. Eshaghi Gordji, J. M. Rassias, and N. Ghobadipour, “Generalized Hyers-Ulam stabilityof generalized N, K-derivations,” Abstract and Applied Analysis, vol. 2009, Article ID 437931, 8 pages, 2009. 11 M. Eshaghi Gordji and H. Khodaei, “Solution andstabilityof generalized mixed type cubic, quadraticand additive functional equation in quasi-Banach spaces,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 11, pp. 5629–5643, 2009. 12 P. Kannappan, “Quadratic functional equation and inner product spaces,” Results in Mathematics, vol. 27, no. 3-4, pp. 368–372, 1995. 13 J. R. Lee, J. S. An, and C. Park, “On thestabilityofquadratic functional equations,” Abstract and Applied Analysis, vol. 2008, Article ID 628178, 8 pages, 2008. 14 J. A. Baker, “The stabilityofthe cosine equation,” Proceedings ofthe American Mathematical Society, vol. 80, no. 3, pp. 411–416, 1980. 15 M. Eshaghi Gordji and A. Bodaghi, “On thestabilityofquadraticdoublecentralizerson Banach algebras,” Journal of Computational Analysis and Applications, vol. 13, no. 4, pp. 724–729, 2011. 16 M. Eshaghi Gordji, M. Ramezani, A. Ebadian, and C. Park, “Quadratic doublecentralizersandquadratic multipliers,” Annali dell’Universit ` a di Ferrara. In press. 17 J. B. Diaz and B. Margolis, “A fixed point theorem ofthe alternative for contractions ona generalized complete metric space,” Bulletin ofthe American Mathematical Society, vol. 74, pp. 305–309, 1968. . Banach algebra. Recall that a mapping L : A Ais a quadratic left centralizer if L is a quadratic homogeneous mapping, that is L is quadratic and L a λ 2 L a , for all a ∈Aand λ ∈ C,andLabL a b 2 ,. Centralizers and Quadratic Multipliers: A Fixed Point Approach Abasalt Bodaghi, 1 Idham Arif Alias, 2 and Madjid Eshaghi Gordji 3 1 Department of Mathematics, Garmsar Branch, Islamic Azad University,. multipliers on a Banach algebra by a method of fixed point. Journal of Inequalities and Applications 3 2. Stability of Quadratic Double Centralizers A linear mapping L : A Ais said to be left centralizer